On the new k-th Yau algebras of isolated hypersurface singularities

  • Naveed Hussain
  • Stephen S.-T. YauEmail author
  • Huaiqing Zuo


Let V be a hypersurface with an isolated singularity at the origin defined by the holomorphic function \(f: ({\mathbb {C}}^n, 0)\rightarrow ({\mathbb {C}}, 0)\). The Yau algebra L(V) is defined to be the Lie algebra of derivations of the moduli algebra \(A(V):= {\mathcal {O}}_n/(f, \frac{\partial f}{\partial x_1},\cdots , \frac{\partial f}{\partial x_n})\), i.e., \(L(V)=\text {Der}(A(V), A(V))\) and plays an important role in singularity theory. It is known that L(V) is a finite dimensional Lie algebra and its dimension \(\lambda (V)\) is called Yau number. In this article, we generalize the Yau algebra and introduce a new series of k-th Yau algebras \(L^k(V)\) which are defined to be the Lie algebras of derivations of the moduli algebras \(A^k(V) = {\mathcal {O}}_n/(f, m^k J(f)), k\ge 0\), i.e., \(L^k(V)=\text {Der}(A^k(V), A^k(V))\) and where m is the maximal ideal of \({\mathcal {O}}_n\). In particular, it is Yau algebra when \(k=0\). The dimension of \(L^k(V)\) is denoted by \(\lambda ^k(V)\). These numbers i.e., k-th Yau numbers \(\lambda ^k(V)\), are new numerical analytic invariants of an isolated singularity. In this paper we studied these new series of Lie algebras \(L^k(V)\) and also compute the Lie algebras \(L^1(V)\) for fewnomial isolated singularities. We also formulate a sharp upper estimate conjecture for the \(\lambda ^k(V)\) of weighted homogeneous isolated hypersurface singularities and we prove this conjecture in case of \(k=1\) for large class of singularities.


Isolated hypersurface singularity Lie algebra Moduli algebra 

Mathematics Subject Classification

14B05 32S05 



  1. 1.
    Aleksandrov, A.G., Martin, B.: Derivations and deformations of Artin algebras. Beitr. Zur Algebra und Geom. 33, 115–130 (1992)zbMATHGoogle Scholar
  2. 2.
    Arnol’d, V. I., Gusein-Zade, S. M., Varchenko, A. N.: Singularities of differentiable maps. Vol. I. The classification of critical points, caustics and wave fronts. Translated from the Russian by Ian Porteous and Mark Reynolds. In: Monographs in Mathematics, vol. 82, pp. xi+382. Birkhäuser Boston, Inc., Boston, MA (1985)Google Scholar
  3. 3.
    Arnol’d, V. I., Guseĭn-Zade, S. M., Varchenko, A. N.: Singularities of differentiable maps. Vol. II. Monodromy and asymptotics of integrals. Translated from the Russian by Hugh Porteous. Translation revised by the authors and James Montaldi. In: Monographs in Mathematics, vol. 83, pp. viii+492. Birkhäuser Boston, Inc., Boston, MA (1988)Google Scholar
  4. 4.
    Benson, M., Yau, S.S.-T.: Lie algebras and their representations arising from isolated singularities: computer method in calculating the Lie algebras and their cohomology. Advanced Studies in Pure Mathematics. Complex analytic singularities, pp. 3–58. North-Holland, Amsterdam (1987)Google Scholar
  5. 5.
    Benson, M., Yau, S.S.-T.: Equivalence between isolated hypersurface singularities. Math. Ann. 287, 107–134 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Block, R.: Determination of the differentiably simple rings with a minimal ideal. Ann. Math. 90, 433–459 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chen, B., Chen, H., Yau, S. S.-T., Zuo, H.: The non-existence of negative weight derivations on positive dimensional isolated singularities: generalized Wahl conjecture. J. Differ. Geom. (accepted)Google Scholar
  8. 8.
    Chen, B., Hussain, N., Yau, S. S.-T., Zuo, H.: Variation of complex structures and variation of Lie algebras II: New Lie algebras arising from singularities, J. Differ. Geom. (submitted)Google Scholar
  9. 9.
    Chen, H., Yau, S. S.-T., Zuo, H.: Non-existence of negative weight derivations on positively graded Artinian algebras. Trans. Am. Math. Soc. (accepted)Google Scholar
  10. 10.
    Elashvili, A., Khimshiashvili, G.: Lie algebras of simple hypersurface singularities. J. Lie Theory 16(4), 621–649 (2006)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Ebeling, W., Takahashi, A.: Strange duality of weighted homogeneous polynomial. J. Compos. Math. 147, 1413–1433 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Greuel, G.-M., Lossen, C., Shustin, E.: Introduction to singularities and deformations. Springer Monographs in Mathematics, Springer, Berlin (2007)zbMATHGoogle Scholar
  13. 13.
    Hussain, N.: Survey on derivation Lie algebras of isolated singularities. Methods Appl. Anal. (accepted)Google Scholar
  14. 14.
    Hussain, N., Yau, S.S.-T., Zuo, H.: On the derivation Lie algebras of fewnomial singularities. Bull. Aust. Math. Soc. 98(1), 77–88 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Khovanskiĭ, A. G.: Fewnomials. Translated from the Russian by Smilka Zdravkovska. In: Translations of Mathematical Monographs, vol. 88, pp. viii+139. American Mathematical Society, Providence, RI (1991)Google Scholar
  16. 16.
    Khimshiashvili, G.: yau algebras of fewnomial singularities. (Preprint),
  17. 17.
    Milnor, J., Orlik, P.: Isolated singularities defined by weighted homogeneous polynomials. Topology 9, 385–393 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mather, J., Yau, S.S.-T.: Classification of isolated hypersurface singularities by their moduli algebras. Invent. Math. 69, 243–251 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Saito, K.: Quasihomogene isolierte Singularitäten von Hyperflächen. Invent. Math. 14, 123–142 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Saeki, O.: Topological invariance of weights for weighted homogeneous isolated singularities in \({\mathbb{C}}^{3}\). Proc. AMS. 103(3), 905–909 (1988)zbMATHGoogle Scholar
  21. 21.
    Scheja, G., Wiebe, H.: Über Derivationen von lokalen analytischen Algebren, Symp. Math. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971), Academic Press, London, 161–192 (1973)Google Scholar
  22. 22.
    Seeley, C., Yau, S.S.-T.: Variation of complex structure and variation of Lie algebras. Invent. Math. 99, 545–565 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Xu, Y.-J., Yau, S.S.-T.: Micro-local characterization quasi-homogeneous singularities. Am. J. Math. 118(2), 389–399 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Yau, S.S.-T.: Continuous family of finite-dimensional representations of a solvable Lie algebra arising from singularities. Proc. Natl. Acad. Sci. USA 80, 7694–7696 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Yau, S.S.-T.: Milnor algebras and equivalence relations among holomorphic functions. Bull. Am. Math. Soc. 9, 235–239 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Yau, S.S.-T.: Criterions for right-left equivalence and right equivalence of holomorphic germs with isolated critical points. Proc. Symp. Pure Math. 41, 291–297 (1984)CrossRefGoogle Scholar
  27. 27.
    Yau, S.S.-T.: Solvable Lie algebras and generalized Cartan matrices arising from isolated singularities. Math. Z. 191, 489–506 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Yau, S.S.-T.: Solvability of Lie algebras arising from isolated singularities and nonisolatedness of singularities defined by \(sl(2,{\mathbb{C}})\) invariant polynomials. Am. J. Math. 113, 773–778 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Yoshinaga, E., Suzuki, M.: Topological types of quasihomogeneous singularities in \({\mathbb{C}}^2\). Topology 18(2), 113–116 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Yu, Y.: On Jacobian ideals invariant by reducible sl(2;C) action. Trans. Am. Math. Soc. 348, 2759–2791 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Yau, S.S.-T., Zuo, H.: Derivations of the moduli algebras of weighted homogeneous hypersurface singularities. J. Algebra 457, 18–25 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Yau, S.S.-T., Zuo, H.: A Sharp upper estimate conjecture for the Yau number of weighted homogeneous isolated hypersurface singularity. Pure Appl. Math. Q. 12(1), 165–181 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  • Naveed Hussain
    • 1
  • Stephen S.-T. Yau
    • 1
    Email author
  • Huaiqing Zuo
    • 1
  1. 1.Department of Mathematical SciencesTsinghua UniversityBeijingPeople’s Republic of China

Personalised recommendations